Infertility · lifestyle

I feel SO old!

Hi guys,

I thought i would update you on the saga that is my Hormones. If you want to catch up on where i am with this, here are previous posts on the subject.

I would say if you are in the same position as me they might be worth reading for you! (I suppose i would say that wouldn’t i though, due to the fact that i wrote them!)

To HRT or not.. that is the question!

Physical health VS. Mental health

So i am a couple of weeks into HRT patches now. I am sure i can feel the effects already but its hard to know if i am just feeling what i am expecting to or not! Possibly slight placebo effect going on!?

I would be really interested to know what peoples experiences are with HRT patches in terms of the side effects.

HRT

Above is a picture of the offending patches, is anyone else familiar with them!?

So far i think the side effects have been mostly physical, as opposed to emotional, below is a run down of how i have been feeling..

  • Nauseous ( i suppose to be expected with putting hormones into my body after so long, it comes in waves and can be very sudden)
  • Headaches – I get migraines when on hormones, always have. So far my head has been pretty stuffy, like i have been sat in a room with little air in for a day or so, i have kept on top of it with pain killers, but i am hoping it dies down. I am not at all keen on taking pain killers on a regular basis! Slippery slope comes to mind!
  • I am hungry all the time!!! I literally have been eating double what i usually would, my appetite has shot through the roof. As someone who suffers from anxiety and eating disorders this is hard to deal with, half of me wants to eat anything, half of me hates myself for feeling that way! This is really the side effect that is bothering me the most!

All in all, i generally feel a little different. I can’t explain it, but i can’t help but think these little clear patches are changing me as a person, physically, emotionally and mentally.

I don’t like them but i am really trying to give them a chance. I think it boils down to my control issues. When i have them on me, i can’t control the ways in which they will effect me, i get headaches out of the blue, my feeling of negativity and positivity surge and nose dive with little warning. Last but not least, i am SO aware that the average age for people who take these is about 60! I feel like i am old before my time, and i suppose taking them is only making me face up to this fact!

This is some thing i struggle with, i want to be in control of my own body!

 

6 thoughts on “I feel SO old!

  1. This is a long way off for me (or at least is should be) but I feel like I’m going to be in for a rough ride having watched my mum go through it. All of the women in my family have very bad reactions to hormone treatment, none of us can take the pill, my mum’s doctor told her to avoid HRT due to previous side effects of hormonal contraception etc. If they prevent the sweats I think it’s worth it! My mother had the thermostat on about 14/15 for about two years. I’ve never been so constantly cold! x

    Sophie
    http://www.glowsteady.co.uk

    Like

    1. Ah wow! Is it an intolerance to estrogen that caused it? That’s what I have! Poor things! Has it effected the reproductive system in any way?
      Yeah. I have no symptoms from menopause anymore so I have nothing but negative feelings toward HRT unfortunately!
      Have you done a post in the hormone situation in your family? I’d be really interested in reading it if so!

      Like

  2. Aww, I’ve just had a read of a few of your posts to get an idea of your blog. I wish you the best of luck with you are doing, I hope the side effects aren’t too bad on you for long 😦 it sounds pretty tough on you. You are so brave!

    Amy,
    https://creativenails.uk

    Liked by 1 person

  3. Hey. Sorry to hear you are having a rough adjustment to the hormones. I will have the same treatment plan as soon as I stop with IVF. I hate POF!!! Ergggg. We are way too young to be dealing with this shit! With the egg donor FET’s the hormones (which is essentially the same but a bigger dose) definitely gives me those same symptoms. I find the appetite increase is the worst for me too! I’m already overweight so I hate to think how big I’d be if I gave into all those urges to eat! Yikes. Best of luck to you, hoping your body adjusts to the changes soon and you get some symptom relief.

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s